MAUDE Adverse Event Report: SYNTHES GMBH HOLLOW-REAMER-COMPL ANTICLOCKWISE CUTTIN

SYNTHES GMBH HOLLOW-REAMER-COMPL ANTICLOCKWISE CUTTIN
Catalog Number 309.035
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received initial reporter occupation: reporter is a j&j employee.Device evaluated by mfr: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: this pc is related to (b)(4) which reports that the cortex screw was broken after the primary surgery.This pc reports that the reamer tube was broken during the revision surgery.It was reported that on unknown date, the patient underwent the revision surgery for the plateau pseudoarthrosis.The surgeon used the hollow reamer to remove the broken cortex screw in bone.During using the hollow reamer, the reamer tube was broken.The surgeon confirmed by the image and direct observation and determined that there was no broken blade in the body.The revision surgery was completed successfully without any surgical delay.No further information is available.This report is for one (1) hollow-reamer-compl anticlockwise cuttin this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Product code: 309.035; lot number: 86p2510; manufacturing site: jabil bettlach; release to warehouse date:17/02/2021.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the hollow-reamer-compl anticlockwise cuttin was received in assembled condition with the reamer tube, they could not be separated.There are no signs of breakage within the device, hence this condition cannot be confirmed.A dimensional inspection for the hollow-reamer-compl anticlockwise cuttin was unable to be performed since it was stuck to its mating device.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the hollow-reamer-compl anticlockwise cuttin would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLLOW-REAMER-COMPL ANTICLOCKWISE CUTTIN
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16214032
Report Number8030965-2023-00684
Device Sequence Number4370414
Product Code HTO
UDI-Device Identifier07611819056497
UDI-Public(01)07611819056497
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.035
Device Lot Number86P2510
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer01/30/2023
03/09/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/21/2023
03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPAREREAMERTUBE F/309.035.
Patient SexUnknown